Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Nov 11, 2021, 7:49 AM CST for Chambers County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2021, 7:49 AM CST (13:49 UTC)
- Expired
- Nov 11, 2021, 8:30 AM CST
- In force
- 41 min
- Issued by
- NWS Houston/Galveston, TX
- Hail
- 0.00 in
- Wind
- 30
County Chambers County, TX
The radar
The Houston radar (KHGX), 26 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1094 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.3
The text
As transmitted.
186
WWUS84 KHGX 111349
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
749 AM CST Thu Nov 11 2021
TXZ213-214-313-338-111430-
Coastal Harris TX-Chambers TX-Coastal Galveston TX-Inland Harris TX-
749 AM CST Thu Nov 11 2021
...A line of strong thunderstorms will impact portions of
northwestern Galveston, west central Chambers and southeastern
Harris Counties through 830 AM CST...
At 748 AM CST, Doppler radar was tracking a line of strong
thunderstorms over San Jacinto State Park, or near Channelview,
moving southeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pasadena, Baytown, La Porte, Deer Park, Seabrook, Galena Park,
Webster, Beach City, Cloverleaf, Clear Lake, Channelview, Highlands,
eastern South Belt / Ellington, Nassau Bay, Taylor Lake Village, El
Lago, Shoreacres, Morgan's Point, The Johnson Space Center and
Northshore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2979 9523 2982 9489 2960 9475 2954 9515
TIME...MOT...LOC 1348Z 293DEG 25KT 2975 9506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Nov 11, 5:29 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 11, 5:29 AM CST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 529 AM CST Thu Nov 11 2021 .AVIATION... Cold front and accompanying SHRA/TSRA approaching CXO at 11Z will continue working their way southward and eastward across the area this morning with the boundary expected to be near or off the coast before 18Z. TAFs ahead of the front will have SHRA/TSRA along with some wind gusts and low ceilings while TAFs behind the front will show gradual clearing. VFR tonight through Friday morning with decreasing N to NE winds. 42 && .PREV DISCUSSION... /ISSUED 328 AM CST Thu Nov 11 2021/ SHORT TERM [Today Through Friday Night]... Cold front and associated showers and thunderstorms will be moving across Southeast Texas this morning, generally from north to south, and all activity is expected to be off the coast this afternoon. Rainfall totals will likely end up around 1/4 inch or less for most locations, but isolated higher amounts will be likely with any of the stronger activity (highest amounts will probably end up across parts of our north and northeast counties). The area will clear out behind the front, and this will help to allow daytime highs to range from the low 70s well inland to close to 80 down south. With clear skies overnight, look for lows tonight to range from the low to mid 40s inland to the low 60s at the coast. A reinforcing cold front will be moving through the area on Friday with a northwest flow aloft in place, but cooler temperatures will not be felt from this front until Friday night. Expect highs on Friday to warm back up into the low to mid 70s for much of the area, and a few spots down to the south and southwest could get close to 80. High pressure beginning to build into the state on Friday night will set the stage for a cooler weekend. Under clear skies, we'll start it off with low temperatures Friday night ranging from the upper 30s to low 40s inland to the low to mid 50s at the coast. 42 LONG TERM [Saturday through Wednesday Night]... Saturday will start off chilly as northerly flow continues to bring a colder and drier airmass. It will be the coolest day of the long term period with daytime highs only reaching the 60s. Sunny skies, light north winds and sfc dewpoints in the 30s will make it a beautiful day. Easterly to southeasterly flow will quickly resume Saturday night as the sfc high pressure moves to the east. This pattern will bring slightly warmer conditions for Sunday. A gradual warming trend is anticipated for the upcoming week with a modest increase in low to mid level moisture by mid-week. As of now, the next chance for precipitation looks possible Wednesday and Thursday with the arrival of a warm front and a stronger surge of WAA. The main weather feature will be breezy to windy conditions, especially Tuesday and Wednesday. The forecast area will be positioned between a high pressure to our east and a low pressure system to our west (southern Rockies/Plains), resulting in a tight pressure gradient over TX. 05 MARINE... A cold front will move into the coastal waters late this morning/early this afternoon, bringing moderate west to northwest flow this afternoon, transitioning to the northeast tonight. Isolated showers and storms are expected along the boundary. A secondary stronger and dry front is expected to move over the coastal waters by Friday afternoon, bringing gusty offshore flow and elevated seas through Saturday. Small Craft Advisories will likely be required through this timeframe. Light to moderate onshore flow will resume Saturday night into next week, becoming moderate to strong by midweek. 05 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 74 46 75 43 65 / 10 0 0 0 0 Houston (IAH) 77 51 77 48 66 / 50 0 0 0 0 Galveston (GLS) 78 64 75 56 66 / 50 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
In the hours before
Special weather statement, Nov 11, 6:33 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
633 AM CST Thu Nov 11 2021
TXZ199-200-213-111300-
Northern Liberty TX-Inland Harris TX-Montgomery TX-
633 AM CST Thu Nov 11 2021
...A line of thunderstorma will impact portions of southeastern
Montgomery, west central Liberty and northeastern Harris Counties
through 700 AM CST...
At 629 AM CST, Doppler radar was tracking a line of strong
thunderstorms over Splashtown, or near Spring, moving southeast at
20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Humble, Aldine, Northside / Northline, Kingwood, Greater Greenspoint,
Spring, northwestern Greater Heights, The Woodlands, Roman Forest,
Woodbranch, Bush Intercontinental Airport, Central Northwest,
Willowbrook, Hidden Valley, Acres Home, Independence Heights,
Atascocita, Splashtown, Porter Heights and Greater Inwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2999 9565 3023 9531 3011 9500 2979 9543
TIME...MOT...LOC 1229Z 292DEG 19KT 3009 9544
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Nov 11, 7:49 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
749 AM CST Thu Nov 11 2021
TXZ213-214-313-338-111430-
Coastal Harris TX-Chambers TX-Coastal Galveston TX-Inland Harris TX-
749 AM CST Thu Nov 11 2021
...A line of strong thunderstorms will impact portions of
northwestern Galveston, west central Chambers and southeastern
Harris Counties through 830 AM CST...
At 748 AM CST, Doppler radar was tracking a line of strong
thunderstorms over San Jacinto State Park, or near Channelview,
moving southeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pasadena, Baytown, La Porte, Deer Park, Seabrook, Galena Park,
Webster, Beach City, Cloverleaf, Clear Lake, Channelview, Highlands,
eastern South Belt / Ellington, Nassau Bay, Taylor Lake Village, El
Lago, Shoreacres, Morgan's Point, The Johnson Space Center and
Northshore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2979 9523 2982 9489 2960 9475 2954 9515
TIME...MOT...LOC 1348Z 293DEG 25KT 2975 9506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 6:33 AM CST | Special Weather Statement | HGX | Harris | 27 min |
| Nov 11, 7:56 AM CST | Special Marine Warning | HGX | 34 min | |
| Nov 11, 8:15 AM CST | Special Weather Statement | HGX | Galveston | 30 min |
| Nov 11, 8:29 AM CST | Special Marine Warning | HGX | 61 min | |
| Nov 11, 9:24 AM CST | Special Marine Warning | HGX | 51 min | |
| Nov 11, 9:31 AM CST | Special Weather Statement | HGX | Galveston | 29 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.